MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the reported distal type i endoleak from the left side was confirmed.The exact cause is unknown; however, this appears to have most likely been caused by stent graft migration out of the aneurysmal left common iliac artery, possibly due to disease progression.No pre-implant films were returned and the patient¿s anatomy at implant is unknown.Films during implant and earlier post-implant ct¿s were also not available for review and comparison.Ct¿s returned from 2 years post-implant confirmed that the maximum aaa diameter measured 74mm, and contrast was seen within the distal sac coming from a distal type ib endoleak.There appeared to be a good proximal seal; however, the aortic body and infrarenal neck were severely angulated at the gate ring, ~95deg a-p; relative to the distal aorta.The distal end of the flared contra limb was positioned within the distal aaa sac and appeared to have migrated out of the aneurysmal left common iliac.The distal od of the left/contra limb measured 21mm, the origin of the lcia measured ~22mm, and the lcia tapered down in diameter from 22 ¿ 13 ¿ 11mm along the ~50mm length.The lcia also showed an acute 90deg posterior bend near its mid-length.A slight amount of thrombus was seen within the left/contra limb, along a 10mm length beginning just distal to the gate ring where the angulated limb had necked down to 11mm id.No other areas of thrombus was seen within the devices, and patent flow was seen distal to both limbs.It is possible that disease progression (left common iliac artery dilation) and aneurysm morphology changes (aortic and iliac angulation), led to limb migration out of lcia with a resulting type ib endoleak and aaa expansion.The cause of the slight thrombus seen within the mid-length of the contra limb could not be determined, but it is possible that the limb angulation may have been a factor.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.It was reported that on ct approximately 5 years post the index procedure, a type ib endoleak was observed at the distal limbs at the left common iliac artery.As per the physician, the cause of the event was due to disease progression.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received; it was reported that intervention was performed with an etlw1620c124e implanted in the left iliac to resolve the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8472994
Report Number2953200-2019-00439
Device Sequence Number1515828
Product Code MIH
UDI-Device Identifier00613994991638
UDI-Public00613994991638
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2016
Device Model NumberETLW1620C93E
Device Catalogue NumberETLW1620C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 03/10/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR